MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P WITH TOBRAMYCIN 1 PACK; BONE CEMENT

STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P WITH TOBRAMYCIN 1 PACK; BONE CEMENT
Model Number 6197-9-001
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary mako left tka.It was reported that the 2 doses of cement were becoming hardened at 9.5-10 minutes (5 minutes sooner than expected).In order to not waste the cement, the pace of surgery was increased in order to implant the originally planned implants.No surgical delay.Additional information provided: all cement and monomer used.Nothing added.No water, saline, blood, fat, etc present.Storage temperature in the low 70's f (details to be provided including humidity) - both for the cement and the mixing apparatus.No refrigerator storage.Cement was in storage under the or for approximately 2 weeks (separate from sterile storage, but same conditions).Cement was in the o.R.Approximately 2 days.Or temperature 63-64° f.Wall timer was used to record setting time.The hospital had 2 incidents with its air conditioning.It went down approximately 2 weeks prior (24-may-22) for an unknown amount of time and again on 28-may-22 for an unknown amount of time.Rep reported information on the storage conditions (temp and humidity) can be obtained but that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
Primary mako left tka.It was reported that the 2 doses of cement were becoming hardened at 9.5-10 minutes (5 minutes sooner than expected).In order to not waste the cement, the pace of surgery was increased in order to implant the originally planned implants.No surgical delay.Additional information provided: all cement and monomer used.Nothing added.No water, saline, blood, fat, etc present.Storage temperature in the low 70's f (details to be provided including humidity) - both for the cement and the mixing apparatus.No refrigerator storage.Cement was in storage under the or for approximately 2 weeks (separate from sterile storage, but same conditions).Cement was in the o.R.Approximately 2 days.Or temperature 63-64° f.Wall timer was used to record setting time.The hospital had 2 incidents with its air conditioning.It went down approximately 2 weeks prior ((b)(6) 22) for an unknown amount of time and again on (b)(6) 22 for an unknown amount of time.Rep reported information on the storage conditions (temp and humidity) can be obtained but that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding setting time involving a simplex cement mix was reported.The event was not confirmed.Method & results: -device evaluation and results: not performed as the device was not returned.Product inspection on the retained products: visual inspection: visual inspection was performed on the retained samples of the reported lot while mixing the cement product.Visual inspection indicated, "no unusual characteristics were observed.The samples appeared to have a homogenous appearance." refer to attached laboratory results.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate ten pack devices were manufactured and accepted into final stock on with no relevant reported discrepancies.-complaint history review: there has been 1 other similar event for the reported lot.Pr relates to setting time for the same event/patient, therefore no further trending is required for this commonality.Conclusions: it was reported it was reported that he was undergoing a hip procedure on 06/06/2022 that "the 2 doses of cement were hardening at 9.5-10 minutes (5 minutes sooner than expected).In order to not waste the cement, the pace of surgery was increased in order to implant the originally planned implants.All cement and monomer used.Nothing added.No water, saline, blood, fat, etc present.Storage temperature in the low 70's f (details to be provided including humidity) - both for the cement and the mixing apparatus.No refrigerator storage.Cement was in storage under the or for approximately 2 weeks (separate from sterile storage, but same conditions).Cement was in the o.R.Approximately 2 days.Or temperature 63-64° f.Wall timer was used to record setting time.The hospital had 2 incidents with its air conditioning.It went down approximately 2 weeks prior ((b)(6) 22) for an unknown amount of time and again on (b)(6) 22 for an unknown amount of time.The attached laboratory report shows that the samples met the required specification for the test.Thus, the reported event is not confirmed.Other factors such as room humidity and intermittent non functional air conditioning may have affected the reported event.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SIMPLEX P WITH TOBRAMYCIN 1 PACK
Common Device Name
BONE CEMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14826748
Report Number0002249697-2022-00923
Device Sequence Number11925400
Product Code LOD
UDI-Device Identifier07613327128420
UDI-Public07613327128420
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K014199
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number6197-9-001
Device Catalogue Number6197-9-001
Device Lot NumberMAD002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale